Alert archive / Puerto Rico / Small Craft Advisories in 2012
Small Craft Advisory 42, NWS JSJ
NWS JSJ issued this small craft advisory at Oct 14, 2012, 4:25 AM CDT. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2012, 4:25 AM CDT (09:25 UTC)
- Expired
- Oct 16, 2012, 11:00 AM CDT
- In force
- 55 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
101 WHCA72 TJSJ 140925 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 525 AM AST SUN OCT 14 2012 ...SQUALLS AND HAZARDOUS SEAS POSSIBLE... .TROPICAL STORM RAFAEL WAS LOCATED NEAR LATITUDE 19.4 NORTH... LONGITUDE 63.8 WEST AND WAS MOVING TO THE NORTH AT 11 KNOTS. SQUALLS AND HAZARDOUS SEAS ARE LIKELY ACROSS THE ANEGADA PASSAGE... AND THE WATERS SURROUNDING CULEBRA...VIEQUES AND THE U.S. VIRGIN ISLANDS. AMZ715-722-725-732-141730- /O.NEW.TJSJ.SC.Y.0042.121014T0925Z-121015T1000Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 525 AM AST SUN OCT 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM AST MONDAY. * WINDS...18 TO 23 KNOTS. * WAVES/SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
117 WHCA72 TJSJ 141503 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1103 AM AST SUN OCT 14 2012 ...DETERIORATING MARINE CONDITIONS EXPECTED THROUGH AT LEAST TUESDAY... .TROPICAL STORM RAFAEL WILL CONTINUE TO MOVE AWAY FROM OUR COASTAL WATER THIS AFTERNOON. HOWEVER...HAZARDOUS MARINE CONDITIONS WILL CONTINUE THROUGH AT LEAST TUESDAY. AMZ710-142315- /O.EXB.TJSJ.SC.Y.0042.000000T0000Z-121016T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1103 AM AST SUN OCT 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON AST TUESDAY. * WINDS...18 TO 23 KNOTS. * WAVES/SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-722-725-732-142315- /O.CON.TJSJ.SC.Y.0042.000000T0000Z-121015T1000Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1103 AM AST SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST MONDAY... * WINDS...18 TO 23 KNOTS. * WAVES/SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
324 WHCA72 TJSJ 142239 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 639 PM AST SUN OCT 14 2012 ...DETERIORATING MARINE CONDITIONS EXPECTED THROUGH AT LEAST TUESDAY... .TROPICAL STORM RAFAEL WILL CONTINUE TO MOVE AWAY FROM OUR COASTAL WATER THIS AFTERNOON. HOWEVER...HAZARDOUS MARINE CONDITIONS WILL CONTINUE THROUGH AT LEAST TUESDAY. AMZ715-722-725-732-150645- /O.CON.TJSJ.SC.Y.0042.000000T0000Z-121015T1000Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 639 PM AST SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST MONDAY... * WINDS...18 TO 23 KNOTS. * WAVES/SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-150645- /O.CON.TJSJ.SC.Y.0042.000000T0000Z-121016T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 639 PM AST SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST TUESDAY... * WINDS...18 TO 23 KNOTS. * WAVES/SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
544 WHCA72 TJSJ 150229 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1029 PM AST SUN OCT 14 2012 ...HAZARDOUS MARINE CONDITIONS EXPECTED THROUGH AT LEAST EARLY TUESDAY... .TROPICAL STORM RAFAEL WILL CONTINUE TO MOVE AWAY FROM THE LOCAL WATERS OVERNIGHT. HOWEVER...HAZARDOUS WINDS AND SEAS WILL CONTINUE THROUGH AT LEAST MONDAY AND GRADUALLY DECREASE AND SUBSIDE BY EARLY TUESDAY. AMZ715-722-725-732-151000- /O.CON.TJSJ.SC.Y.0042.000000T0000Z-121015T1000Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1029 PM AST SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST MONDAY... * WINDS...18 TO 23 KNOTS. * WAVES/SEAS...7 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-151030- /O.CON.TJSJ.SC.Y.0042.000000T0000Z-121016T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1029 PM AST SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST TUESDAY... * WINDS...18 TO 24 KNOTS. * WAVES/SEAS...7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
845 WHCA72 TJSJ 150805 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 405 AM AST MON OCT 15 2012 ...HAZARDOUS MARINE CONDITIONS EXPECTED THROUGH AT LEAST EARLY TUESDAY... .TROPICAL STORM RAFAEL WILL CONTINUE TO MOVE AWAY FROM THE LOCAL AREA THROUGHOUT THE DAY. HOWEVER...HAZARDOUS WINDS AND SEAS WILL CONTINUE ACROSS THE OFFSHORE ATLANTIC WATERS TODAY...AND GRADUALLY DECREASE OVERNIGHT. AMZ715-722-725-732-150915- /O.CAN.TJSJ.SC.Y.0042.000000T0000Z-121015T1000Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 405 AM AST MON OCT 15 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM AST EARLY THIS MORNING... SEAS OF UP TO 6 FEET EXPECTED ACROSS THESE WATERS THROUGHOUT THE DAY. AS A RESULT...SMALL CRAFT SHOULD EXERCISE CAUTION. $$ AMZ710-151615- /O.CON.TJSJ.SC.Y.0042.000000T0000Z-121016T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 405 AM AST MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST TUESDAY... * WINDS...18 TO 22 KNOTS. * WAVES/SEAS...7 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
868 WHCA72 TJSJ 151429 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1029 AM AST MON OCT 15 2012 ...HAZARDOUS MARINE CONDITIONS EXPECTED THROUGH AT LEAST EARLY TUESDAY... .TROPICAL STORM RAFAEL WILL CONTINUE TO MOVE AWAY FROM THE LOCAL AREA THROUGHOUT THE DAY. HOWEVER...HAZARDOUS WINDS AND SEAS WILL CONTINUE ACROSS THE OFFSHORE ATLANTIC WATERS TODAY...AND GRADUALLY DECREASE OVERNIGHT. AMZ710-152230- /O.CON.TJSJ.SC.Y.0042.000000T0000Z-121016T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1029 AM AST MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST TUESDAY... * WINDS...18 TO 22 KNOTS. * WAVES/SEAS...7 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
702 WHCA72 TJSJ 152050 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 450 PM AST MON OCT 15 2012 ...HAZARDOUS MARINE CONDITIONS EXPECTED THROUGH AT LEAST EARLY TUESDAY... .TROPICAL STORM RAFAEL WILL CONTINUE TO MOVE AWAY FROM THE LOCAL AREA THROUGH TUESDAY. HAZARDOUS WINDS AND SEAS WILL HOWEVER CONTINUE ACROSS THE OFFSHORE ATLANTIC WATERS TONIGHT AND GRADUALLY SUBSIDE BY NOON AST TUESDAY. AMZ710-160500- /O.CON.TJSJ.SC.Y.0042.000000T0000Z-121016T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 450 PM AST MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST TUESDAY DUE TO HAZARDOUS WINDS AND SEAS... * WINDS...18 TO 22 KNOTS. * WAVES/SEAS...7 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
137 WHCA72 TJSJ 160223 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1023 PM AST MON OCT 15 2012 ...HAZARDOUS MARINE CONDITIONS EXPECTED UNTIL EARLY TUESDAY MORNING... .RECENTLY UPGRADED HURRICANE RAFAEL WILL CONTINUE TO MOVE FURTHER NORTH AND AWAY FROM THE LOCAL AREA THROUGH TUESDAY. HAZARDOUS WINDS AND SEAS WILL HOWEVER CONTINUE ACROSS THE OFFSHORE ATLANTIC WATERS OVERNIGHT...THEN GRADUALLY DIMINISH AND SUBSIDE BY NOON AST TUESDAY. AMZ710-161030- /O.CON.TJSJ.SC.Y.0042.000000T0000Z-121016T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1023 PM AST MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST TUESDAY... * WINDS...18 TO 20 KNOTS. * WAVES/SEAS...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
983 WHCA72 TJSJ 160806 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 406 AM AST TUE OCT 16 2012 ...SEAS AND WINDS WILL CONTINUE TO SUBSIDE ACROSS THE OFFSHORE ATLANTIC WATERS THROUGHOUT THE DAY... .HURRICANE RAFAEL WILL CONTINUE TO MOVE FURTHER NORTH AND AWAY FROM THE LOCAL AREA...AS A RESULT HAZARDOUS WINDS AND SEAS ARE EXPECTED TO SUBSIDE ACROSS THE OFFSHORE ATLANTIC WATERS THROUGHOUT THE DAY. AMZ710-161600- /O.CON.TJSJ.SC.Y.0042.000000T0000Z-121016T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 406 AM AST TUE OCT 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... * WINDS...18 TO 20 KNOTS. * WAVES/SEAS...6 TO 7 FEET AND SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
729 WHCA72 TJSJ 161411 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1011 AM AST TUE OCT 16 2012 ...SEAS AND WINDS WILL CONTINUE TO SUBSIDE ACROSS THE OFFSHORE ATLANTIC WATERS THROUGHOUT THE REST OF THE DAY... .HURRICANE RAFAEL WILL CONTINUE TO MOVE FURTHER NORTH AND AWAY FROM THE LOCAL AREA...AS A RESULT HAZARDOUS WINDS AND SEAS ARE EXPECTED TO SUBSIDE ACROSS THE OFFSHORE ATLANTIC WATERS THROUGHOUT THE REST OF THE DAY. AMZ710-161600- /O.CON.TJSJ.SC.Y.0042.000000T0000Z-121016T1600Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1011 AM AST TUE OCT 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... * WINDS...18 TO 20 KNOTS. * WAVES/SEAS...6 TO 7 FEET AND SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 10:20 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Oct 13, 10:20 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1120 PM AST SAT OCT 13 2012
.UPDATE...AT 11 PM AST...THE CENTER OF TROPICAL STORM RAFAEL WAS
LOCATED NEAR 18.4 NORTH AND 63.6 WEST AND WAS MOVING NORTH AT 14
MPH. BASED ON THE LATEST OFFICIAL FORECAST FROM NHC...ALTHOUGH THE
CHANCES OF TROPICAL STORM CONDITIONS ARE DIMINISHING FOR THE LOCAL
ISLANDS...DUE TO SOME ERRATIC MOTION AND AN EXPECTED GENERAL
NORTH-NORTHWEST OR NORTHWEST TURN...IT WAS DECIDED THAT THE
TROPICAL STORM WARNINGS AND WATCHES WOULD REMAIN AS IS FOR AT
LEAST ANOTHER 6 HOURS. ADDITIONALLY...BANDS OF RAINFALL HAVE THUS
FAR BEEN LIMITED ACROSS THE FA...BUT THESE SHOULD INCREASE A BIT
OVERNIGHT...ESPECIALLY OVER THE U.S. VIRGIN ISLANDS...CULEBRA...
VIEQUES AND THE NORTHERN SECTIONS OF PUERTO RICO. SOME CHANGES
WERE MADE TO GRIDS AND MOST LOCAL PRODUCTS TO KEEP THE SITUATION
UPDATED FOR THE REST OF TONIGHT.
&&
.AVIATION...LITTLE OVERALL CHANGE TO PREVIOUS DISCUSSION BELOW.
&&
.PREV DISCUSSION... /ISSUED 649 PM AST SAT OCT 13 2012/
UPDATE AND DISCUSSION...RAFAEL MAY BRUSH BY WITHOUT SIGNIFICANT
WIND FOR USVI OR PR. MUCH UNCERTAINTY OVER ITS FUTURE TRACK AND
ITS INTENSITY IS STILL REASON FOR MUCH CAUTION...AND THE TROPICAL
STORM WARNING AND WATCH IS UNCHANGED. RAFAEL STRENGTHENED SLIGHTLY
THIS AFTERNOON BUT REFORMED CLOSER TO THE CONVECTIVE COMPLEX
(FARTHER EAST) CLOSER TO THE LESSER ANTILLES.
GRIDS AND FORECASTS HAVE BEEN UPDATED FOR THE CENTER OF RAFAEL TO
STAY EAST OF USVI TONIGHT AND THEN RESUME A NORTH-NORTHWEST TRACK
EARLY ON SUNDAY. BUT ANY STRENGTHENING OF RAFAEL BY THEN IS
EXPECTED TO BE OF LITTLE CONSEQUENCE FOR THE LOCAL ISLANDS.
SHOWERS AND THUNDERSTORMS WITH FLOODING RAINS REMAINS THE MAJOR
THREAT. AS RAFAEL DEVELOPS FURTHER HEAVY RAIN WILL LIKELY SPREAD
WESTWARD AND ENVELOP THE ISLANDS. THIS IS MORE LIKELY TO OCCUR
LATER TONIGHT AND SUNDAY.
PREV DISCUSSION... /ISSUED 329 PM AST SAT OCT 13 2012/
DISCUSSION...CENTER OF RAFAEL STILL HARD TO PIN DOWN BUT SLOW
STRENGTHENING HAS BEEN APPARENT. MOST CONVECTION REMAINS ON ITS
EAST SIDE AND EXPECT THAT TO ENVELOPE THE CENTER MORE BY THIS
EVENING. ONLY MINOR CHANGES WERE NECESSARY TO ONGOING FORECASTS.
IN THE FACE OF MODEL GUIDANCE THAT DOES NOT FIT THE TRENDS FOR
THIS SYSTEM ONGOING WIND GRIDS WERE USED AND ONLY DELAYED 3 HOURS
WITH VERY MINOR OTHER ADJUSTMENTS.
WHAT IS LEFT OF THE UPPER TROPOSPHERIC TROUGH IS LIFTING
NORTHWARD AS WATER VAPOR LOOP INDICATES. AS IT DOES THE CONVECTION
WILL HAVE A GREATER TENDENCY TO WRAP AROUND CENTER OF RAFAEL AND
POTENTIAL HEAVY RAINS TO TARGET USVI AND POSSIBLY PR. 18Z TJSJ
SUPPLEMENTAL SOUNDING SHOWED LITTLE SURPRISE WITH 2.3 IN.
PRECIPITABLE WATER AND NE WINDS TO 15 KFT...AND S WINDS ABOVE 40
KFT CONFIRMS TROUGH LIFTING NORTHWARD AS STATED.
RAINFALL AND ASSOCIATED FLOODING FROM RAFAEL REMAINS THE PRIMARY
CONCERN THROUGH SUNDAY. WIND/SEAS/RIP CURRENTS TO BE POTENTIAL
PROBLEMS TOO DEPENDING ON RAFAEL TRACK.
AVIATION...PR TAF SITES TO BE VFR MOST OF NEXT 24 HRS XCPT OCNL
IFR/MVFR IN SHRA/TSRA WHICH WILL INCR TOWARDS THIS EVE. TNCM/TKPK
HAVE ALREADY SEEN INCRG LOWER CONDS DUE CONVECTION AND THIS HIGHER
FREQUENCY OF SHRA/TSRA WILL SPREAD INTO TIST/TISX TONIGHT. WINDS
OVR TNCM/TKPK TO BE S 25-40 KT TO FL100 BECMG SW 15-25 LATE SUN.
TIST/TISX TO HAVE VRBL 40 KT AT TIMES TONIGHT THEN SW 15-25 SUN.
PR CONT NE 10-25 KT TO FL100 THIS EVE THEN LIKELY BECMG NW
OVERNIGHT AND W BY SUN AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 89 78 89 / 60 60 40 40
STT 79 89 80 87 / 60 70 60 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
TROPICAL STORM WATCH FOR CENTRAL INTERIOR-EASTERN INTERIOR-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-
PONCE AND VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-
SOUTHWEST-WESTERN INTERIOR.
TROPICAL STORM WARNING FOR CULEBRA-VIEQUES.
VI...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
COASTAL WATERS...
&&Hazardous weather outlook, Oct 13, 5:06 AM CDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 606 AM AST SAT OCT 13 2012 AMZ710>745-PRZ001>013-141015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 606 AM AST SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A TROPICAL STORM WATCH IS IN EFFECT FOR ALL OF PUERTO RICO INCLUDING CULEBRA AND VIEQUES. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A TROPICAL STORM WATCH IS IN EFFECT FOR ALL OF PUERTO RICO INCLUDING CULEBRA AND VIEQUES. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING OR ANY OTHER SIGNIFICANT WEATHER RELATED EVENTS ARE APPRECIATED. AMZ715-725-VIZ001-002-141015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 606 AM AST SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A TROPICAL STORM WARNING AND A FLASH FLOOD WATCH ARE IN EFFECT FOR ALL OF THE U.S. VIRGIN ISLANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A TROPICAL STORM WARNING AND A FLASH FLOOD WATCH ARE IN EFFECT FOR ALL OF THE U.S. VIRGIN ISLANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING OR ANY OTHER SIGNIFICANT WEATHER RELATED EVENTS ARE APPRECIATED.
Nearby
Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.